MAUDE Adverse Event Report: SYNTHES GMBH INSERTION HANDLE FOR MULTILOC HUMERAL NAILING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH INSERTION HANDLE FOR MULTILOC HUMERAL NAILING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.019.006
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent osteosynthesis with a multiloc short nail.During an interference check before implant insertion into the body, a scrub nurse pointed out that the drill bit felt a little like it was touching the nail in the d-hole.The instruments and nail were reassembled from the beginning again, and the surgeon performed an interference check again.The interference in the d-hole was resolved, but the surgeon pointed out that there was a slight feeling that the drill bit was touching the nail in the g-hole.It was decided that interference could be avoided by adjusting the direction of drilling, and the nail was inserted at the surgeon's discretion.Drilling was performed proximally and distally without interference with the nail, the screw was inserted, and fixation was successfully completed.The surgery was completed successfully with no surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found nothing indicative of a device nonconformance.A functional evaluation was performed with the mating devices (aim-arm lat, insert-handle and connecscr cann) and align with no problems between the mating devices.The following recommendations, annotations and alternatives are mentioned in the multiloc humeral nailing system surgical technique guide.Precaution: the anatomic design of the multiloc proximal humeral nail (short) and the multiloc humeral nail (long) requires right and left versions.Nails are labeled ¿right¿ or ¿left¿.Using the incorrect version leads to instrumented drilling into the nail which may lead to subsequent premature implant failure.The proximal end of the nail must be inserted below the humeral head surface to avoid impingement.The nail length can be extended with an end cap.Do not hammer, as this may increase the risk of iatrogenic fractures.Notes: if nail insertion is difficult, choose a smaller diameter nail or ream the intramedullary canal to a larger diameter.Pressure against the elbow when advancing the nail prevents distraction and potential healing problems.Ensure that the aiming arm shows ¿right¿ if used for the right humerus and ¿left¿ if used for the left humerus.For multiloc proximal humeral nail (short) use 03.019.008 marked ¿multiloc phn¿.For multiloc humeral nail (long) use 03.019.012 marked ¿multiloc hn¿.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the aim-arm lat f/multiloc phn would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review part:03.019.006 lot no: 8368770 release to warehouse date: 06 jun, 2013 manufacturing site: werk hagendorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE FOR MULTILOC HUMERAL NAILING SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22174582
Report Number8030965-2025-05783
Device Sequence Number7829071
Product Code HSB
UDI-Device Identifier07611819425569
UDI-Public(01)07611819425569(10)8368770
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.006
Device Lot Number8368770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown